Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 72, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Dec 14, 2022, 5:29 AM CST for Wilkinson County, Mississippi; Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 14, 2022, 5:29 AM CST (11:29 UTC)
- Expired
- Dec 14, 2022, 12:45 PM CST
- In force
- 7 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 14, 10:00 AM CST | FLASH FLOOD | 3 Nne Fort Adams, MS | IMPASSIBLE ROAD FLOODING ALONG LAKE MARY RD. FLOODING NEAR HWY 24 AND PERCY CREEK SAND RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 271 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1522 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 14.2
The text
As transmitted.
397
WGUS54 KLIX 141129
FFWLIX
LAC077-125-MSC157-141345-
/O.NEW.KLIX.FF.W.0072.221214T1129Z-221214T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
529 AM CST Wed Dec 14 2022
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Northwestern Pointe Coupee Parish in southeastern Louisiana...
Northwestern West Feliciana Parish in southeastern Louisiana...
Central Wilkinson County in southern Mississippi...
* Until 745 AM CST.
* At 529 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Woodville, Fort Adams, Lettsworth, Dolorosa and Batchelor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3104 9172 3104 9165 3097 9166 3103 9157
3107 9156 3113 9163 3124 9156 3121 9153
3123 9149 3128 9150 3132 9147 3137 9127
3135 9116 3112 9129 3089 9151 3077 9176
3081 9181 3098 9181
FLASH FLOOD...RADAR INDICATED
$$
Schlotz4 follow-up statements
149
WGUS74 KLIX 141304
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
704 AM CST Wed Dec 14 2022
LAC077-125-MSC157-141345-
/O.CON.KLIX.FF.W.0072.000000T0000Z-221214T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pointe Coupee LA-West Feliciana LA-Wilkinson MS-
704 AM CST Wed Dec 14 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CST THIS
MORNING FOR NORTHWESTERN POINTE COUPEE AND NORTHWESTERN WEST
FELICIANA PARISHES AND CENTRAL WILKINSON COUNTY...
At 704 AM CST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Woodville, Fort Adams, Lettsworth, Dolorosa and Batchelor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3104 9172 3104 9165 3097 9166 3103 9157
3107 9156 3113 9163 3124 9156 3121 9153
3123 9149 3128 9150 3132 9147 3137 9127
3135 9116 3112 9129 3089 9151 3077 9176
3081 9181 3098 9181
FLASH FLOOD...RADAR INDICATED
$$
Schlotz359
WGUS54 KLIX 141331
FFWLIX
LAC077-125-MSC157-141645-
/O.EXT.KLIX.FF.W.0072.000000T0000Z-221214T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
731 AM CST Wed Dec 14 2022
The National Weather Service in New Orleans has extended the
* Flash Flood Warning for...
Northwestern Pointe Coupee Parish in southeastern Louisiana...
Northwestern West Feliciana Parish in southeastern Louisiana...
Central Wilkinson County in southern Mississippi...
* Until 1045 AM CST.
* At 731 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area that are expected to continue
into the morning. Between 2 and 4 inches of rain have fallen.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Woodville, Fort Adams, Lettsworth, Dolorosa and Batchelor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3104 9172 3104 9165 3097 9166 3103 9157
3107 9156 3113 9163 3124 9156 3121 9153
3123 9149 3128 9150 3132 9147 3137 9127
3135 9116 3112 9129 3089 9151 3077 9176
3081 9181 3098 9181
FLASH FLOOD...RADAR INDICATED
$$
Schlotz477
WGUS54 KLIX 141635
FFWLIX
LAC077-125-MSC157-141845-
/O.EXT.KLIX.FF.W.0072.000000T0000Z-221214T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
1035 AM CST Wed Dec 14 2022
The National Weather Service in New Orleans has extended the
* Flash Flood Warning for...
Northwestern Pointe Coupee Parish in southeastern Louisiana...
Northwestern West Feliciana Parish in southeastern Louisiana...
Central Wilkinson County in southern Mississippi...
* Until 1245 PM CST.
* At 1035 AM CST, The public reported heavy rain and flooded
portions of HWY 24 near the Fort Adams area. Between 3 and 5
inches of rain have fallen. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Public reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Woodville, Fort Adams, Lettsworth, Dolorosa and Batchelor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3104 9172 3104 9165 3097 9166 3103 9157
3107 9156 3113 9163 3124 9156 3121 9153
3123 9149 3128 9150 3132 9147 3137 9127
3135 9116 3112 9129 3089 9151 3077 9176
3081 9181 3098 9181
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JFL941
WGUS74 KLIX 141843
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
1243 PM CST Wed Dec 14 2022
LAC077-125-MSC157-141853-
/O.EXP.KLIX.FF.W.0072.000000T0000Z-221214T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pointe Coupee LA-West Feliciana LA-Wilkinson MS-
1243 PM CST Wed Dec 14 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1245 PM CST THIS AFTERNOON FOR
NORTHWESTERN POINTE COUPEE AND NORTHWESTERN WEST FELICIANA PARISHES
AND CENTRAL WILKINSON COUNTY...
The heavy rain has ended. However, any high water will take time to
runoff. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 900 PM CST Wednesday for
portions of southeast Louisiana and southern Mississippi.
LAT...LON 3104 9172 3104 9165 3097 9166 3103 9157
3107 9156 3113 9163 3124 9156 3121 9153
3123 9149 3128 9150 3132 9147 3137 9127
3135 9116 3112 9129 3089 9151 3077 9176
3081 9181 3098 9181
$$
JFLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 14, 4:20 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Dec 14, 4:20 AM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
420 AM CST Wed Dec 14 2022
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Today through Thursday)
Issued at 417 AM CST Wed Dec 14 2022
Main forecast issues for the entire forecast package occur in the
first 18 hours of the forecast...today and this evening.
Significant severe weather and excessive rainfall threats,
especially from the Interstate 10 corridor northward.
Stacked deep upper low centered over Nebraska early this morning
with one shortwave rotating around the low near Kansas City, and a
second near the Texas-New Mexico border. Some weak hints of a
meso-low trying to develop over the Mississippi Delta north of
Vicksburg along the occlusion. A nearly solid line of convection
extended from northeast Mississippi to near Jackson to Lake
Charles at 3 AM CST, just now entering the northwest corner of our
CWA. Ahead of the convection, the entire area is in the warm
sector with temperatures 70-75F and dew points upper 60s and lower
70s. Soundings are plenty supportive of severe weather with MUCAPE
values of 1500 J/kg or greater, 0-1km SRH of 250 m2/s2, shear near
50 knots and precipitable water values around 1.50 inches. Current
line of convection may not make much more eastward progress over
the next 3 to 6 hours, until the Texas-New Mexico shortwave lifts
northeastward toward the middle Mississippi River Valley. Current
Tornado Watch 586 for northwest portions of our area likely to be
replaced around 12Z. There have been multiple tornado warnings to
our north and west overnight, and as the shortwave lifts
northeast that may back surface winds a bit more, making the
situation even more conducive for tornadic development. There may
be multiple rounds of thunderstorms, producing 2 inch/hour
rainfallrates today. Widespread 2-4 inch rainfall amounts likely,
and can't rule out spot max totals exceeding 6 inches. Current
Flood Watch looks fine. System is expected to become more
progressive later this afternoon/evening, so an eastward expansion
into Harrison and Jackson Counties along the Mississippi coast
may not be necessary.
Current indications are that convection should move east of the
Mississippi coast by mid evening (9 PM or so), with cooler and
drier air behind it.
There's been some very minor coastal inundation in Hancock County
at high tide early this morning with the southeasterly winds.
Water should subside somewhat later this morning, and wind shift
to northwest should occur several hours prior to the main high
tide cycle tonight, so no current plans for a coastal flood
advisory. Day shift may also need to assess potential Wind
Advisory if pressure gradient tightens very much.
Thursday will be cooler/drier/sunny with highs probably only
60-65.
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 417 AM CST Wed Dec 14 2022
A fast moving shortwave will move along the zonal flow across the
area on Saturday. Still a split between the GFS and ECMWF
solutions whether any significant moisture will exist over land.
Can't rule out a light precipitation event along the coast
during the day on Saturday with the emphasis on light amounts.
Beyond that system, quite a bit of disagreement between the
globals on shortwaves moving through the zonal flow, with the GFS
being quicker than the ECMWF. This could bring precipitation back
into the area as early as Monday afternoon/night.
At this point, any subfreezing temperatures Sunday morning would
occur well after precipitation ends, so no threat of wintry
precipitation with that event. Spread in forecast temperature
guidance from Sunday through Tuesday is fairly small, so no
significant adjustments made from NBM on highs. For overnight
lows, went closer to the 25th percentile of NBM.
With holiday travel occurring just beyond the forecast period,
would note that there is a LARGE spread in forecast solutions as
we approach Christmas with significant differences in where a cold
air mass will be. The GFS solutions focus the cold air over the
Mississippi River Valley, with the ECMWF solutions focusing on New
England. By the end of next week, 18z 2 meter temperatures in the
ensemble means have differences of 20F or greater. Any confidence
in a particular forecast solution should be considered low.
&&
.AVIATION...
(06Z TAFS)
Issued at 1144 PM CST Tue Dec 13 2022
Main impacts over the next few hours will be scattered showers
and lower ceilings. MVFR conditions in place will only deteriorate
with time. Convection will begin to impact terminals from
northwest to southeast likely before 10-12z and then start to
slowly work east. Numerous showers and thunderstorms are expected
Wednesday with the threat for some to be strong to severe at
times and this could have significant impacts on multiple
terminals.
&&
.MARINE...
Issued at 417 AM CST Wed Dec 14 2022
Will continue Small Craft Advisory today, with wind shift
occurring tonight. Much of the forecast period will have some sort
of hazardous weather headlines over at least the open waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 42 60 35 / 100 20 0 0
BTR 75 44 63 38 / 100 10 0 0
ASD 79 46 65 37 / 100 60 0 0
MSY 78 51 63 47 / 100 50 0 0
GPT 76 48 65 39 / 100 90 0 0
PQL 76 47 63 37 / 90 100 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through this evening for LAZ034>037-039-046>048-
056>060-064-065-071-076>090.
GM...Small Craft Advisory from 9 AM this morning to 6 AM CST Thursday
for GMZ530-532-534.
Small Craft Advisory until 6 AM CST Thursday for GMZ536-538-550-
552-555-557-570-572-575-577.
MS...Flood Watch through this evening for MSZ068>071-077-080.
GM...Small Craft Advisory from 9 AM this morning to 6 AM CST Thursday
for GMZ532-534.
Small Craft Advisory until 6 AM CST Thursday for GMZ538-550-552-
555-557-570-572-575-577.
&&
SHORT TERM...RW
LONG TERM....RW
AVIATION...ME
MARINE...RWThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 4:43 AM CST | Areal Flood Advisory | LIX | Wilkinson | 46 min |
| Dec 14, 6:48 AM CST | Areal Flood Advisory | LIX | Amite, Wilkinson | 3 hr |
| Dec 14, 10:12 AM CST | Flash Flood Warning | LIX | Amite, Wilkinson | 4 hr |
| Dec 14, 11:39 AM CST | Tornado Warning | LIX | Walthall | 19 min |
| Dec 14, 12:00 PM CST | Tornado Warning | LIX | Pearl River, Walthall | 30 min |
| Dec 14, 12:16 PM CST | Tornado Warning | LIX | Pike, Walthall | 44 min |
| Dec 14, 12:44 PM CST | Tornado Warning | LIX | Amite, Pike, Walthall | 15 min |
| Dec 14, 12:49 PM CST | Tornado Warning | LIX | Walthall | 41 min |
| Dec 14, 1:41 PM CST | Flash Flood Warning | LIX | Pearl River, Walthall | 3 hr |
| Dec 14, 2:05 PM CST | Special Weather Statement | LIX | Hancock, Pearl River | 25 min |
| Dec 14, 2:36 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 39 min |
| Dec 14, 2:42 PM CST | Tornado Warning | LIX | Pearl River | 33 min |
| Dec 14, 2:52 PM CST | Flash Flood Warning | LIX | Pearl River | 3 hr |
| Dec 14, 3:07 PM CST | Tornado Warning | LIX | Hancock, Pearl River | 11 min |
| Dec 14, 3:29 PM CST | Special Weather Statement | LIX | Hancock | 46 min |
| Dec 14, 3:38 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 52 min |
| Dec 14, 3:44 PM CST | Areal Flood Advisory | LIX | Hancock, Pearl River | 2 hr |
| Dec 14, 4:57 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 48 min |
| Dec 14, 5:00 PM CST | Tornado Warning | LIX | Hancock, Harrison | 45 min |
| Dec 14, 5:21 PM CST | Areal Flood Advisory | LIX | Hancock, Harrison | 112 min |
| Dec 14, 5:42 PM CST | Tornado Warning | LIX | Harrison, Jackson | 31 min |
| Dec 14, 11:10 AM CST | Special Marine Warning | LIX | 35 min | |
| Dec 14, 11:37 AM CST | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 38 min |
| Dec 14, 11:44 AM CST | Tornado Warning | LIX | Saint Tammany, Tangipahoa | 25 min |
| Dec 14, 11:54 AM CST | Tornado Warning | LIX | Saint Tammany, Washington | 36 min |
| Dec 14, 11:57 AM CST | Tornado Warning | LIX | Saint Tammany, Tangipahoa, Washington | 48 min |
| Dec 14, 11:58 AM CST | Tornado Warning | LIX | Saint Helena, Tangipahoa | 34 min |
| Dec 14, 12:00 PM CST | Tornado Warning | LIX | Ascension, Assumption, Iberville, Saint James | 32 min |
| Dec 14, 12:02 PM CST | Special Marine Warning | LIX | 43 min | |
| Dec 14, 12:04 PM CST | Special Marine Warning | LIX | 41 min | |
| Dec 14, 12:10 PM CST | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint Helena, West Baton Rouge | 3 hr |
| Dec 14, 12:17 PM CST | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 43 min |
| Dec 14, 12:21 PM CST | Tornado Warning | LIX | Ascension, Livingston | 39 min |
| Dec 14, 12:25 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 35 min |
| Dec 14, 12:26 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 34 min |
| Dec 14, 12:41 PM CST | Tornado Warning | LIX | Livingston, Tangipahoa | 28 min |
| Dec 14, 1:12 PM CST | Flash Flood Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James | 3 hr |
| Dec 14, 1:57 PM CST | Special Marine Warning | LIX | 63 min | |
| Dec 14, 2:11 PM CST | Special Marine Warning | LIX | 64 min | |
| Dec 14, 2:18 PM CST | Special Weather Statement | LIX | Saint John the Baptist | 27 min |
| Dec 14, 2:21 PM CST | Tornado Warning | LIX | Saint Charles, Saint John the Baptist | 17 min |
| Dec 14, 2:31 PM CST | Tornado Warning | LIX | Lafourche, Saint Charles | 29 min |
| Dec 14, 3:08 PM CST | Special Marine Warning | LIX | 47 min | |
| Dec 14, 3:11 PM CST | Flash Flood Warning | LIX | Saint Charles, Saint John the Baptist | 2 hr |
| Dec 14, 3:14 PM CST | Tornado Warning | LIX | Jefferson, Lafourche, Saint Charles | 31 min |
| Dec 14, 3:15 PM CST | Special Marine Warning | LIX | 60 min | |
| Dec 14, 3:44 PM CST | Tornado Warning | LIX | Jefferson, Orleans, Saint Bernard, Saint Charles | 46 min |
| Dec 14, 3:56 PM CST | Special Marine Warning | LIX | 64 min | |
| Dec 14, 4:23 PM CST | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Bernard, Saint Charles | 2 hr |
| Dec 14, 4:29 PM CST | Special Marine Warning | LIX | 91 min | |
| Dec 14, 4:32 PM CST | Special Marine Warning | LIX | 58 min | |
| Dec 14, 4:47 PM CST | Tornado Warning | LIX | Plaquemines, Saint Bernard | 28 min |
| Dec 14, 4:51 PM CST | Special Marine Warning | LIX | 84 min | |
| Dec 14, 5:17 PM CST | Tornado Warning | LIX | Plaquemines | 18 min |
| Dec 14, 5:21 PM CST | Special Marine Warning | LIX | 54 min | |
| Dec 14, 5:54 PM CST | Special Marine Warning | LIX | 2 hr | |
| Dec 14, 5:58 PM CST | Special Marine Warning | LIX | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2022Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.